# SDR W7O2018F00000

- Difficulty date: April 11, 2017
- Submitted: July 25, 2018
- Operation: Air carrier
- Aircraft: N57441
- Make and model: Bell 206L-1
- Aircraft serial: 45438
- Engine: Allsn 250C30P
- System (JASC): 6410 · Tail Rotor Blades
- Part: Blade
- Part number: 2062200301
- Condition: Damaged
- Location: Tail Rotor
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

TAIL ROTOR BLADE HAS A TOTAL TIME OF  1821.3 HOURS, UPON AN INSPECTION IT WAS DISCOVERED THAT TAIL ROTOR BLADE PN 2062200-301 SN 778 SHOWED SIGNS OF DEBONDING AND CRACK DURING VISUAL INSPECTION.  BLADE WAS REMOVED FROM HUB ASSEMBLY AND SENT TO MANUFACTURE FOR EVALUATION ON 11/28/2017.  MANUFACTURE CONDEMNED THE BLADE AS DAMAGED BEYOND REPAIR.  THE TAIL ROTOR BLADE WAS PREVIOUSLY SENT TO MANUFACTURE ON 2/20/2017 WITH A TOTAL TIME 1011.3 FOR INSPECTION/EVALUATING AND REFINISHING WITH NO KNOWN ABNORMALITIES NOTED.  EVALUATION REVEALED THE FOLLOWING, DEBONDED AREAS ON OUT 1/3 PORTION OF BLADE, VOIDS IN COMPOSITE MATERIAL STRUCTURE/MAKEUP, SPIDER CONVERGING FRACTURES.  IT WAS NOTED THAT THE WHITE PAINT IS ON TOP OF THE SPIDER CRACKING , INDICATING THAT THE CRACKING WAS THERE PRIOR TO THE LAST PAINT AND RESURFACING OF BLADE ON 2/20/2017.  IN ANOTHER INTERESTING NOTE IS THAT AERS HAS RECEIVED 2 OTHER TAIL ROTOR BLADES FROM ANOTHER OPERATOR.  THE BLADES ARE THE SAME PN NUMBERS AND THE BLADE SERIAL NUMBERS ARE C854 AND C855.  THOSE BLADES HAVE A TOTAL TIME OF ONLY 443.8 HOURS, THESE BLADES ARE DEBONDING AND DELAMINATING IN THE SAME AREAS AS OUR BLADES.  PLEASE SEE ATTACHED INVESTIGATION AND FAILURE ANALYSIS AS WELL AS A COPY OF THE TAIL ROTOR BLADE HISTORICAL RECORD.
